Alert archive / Indiana / Flash Flood Warnings in 2004
Flash Flood Warning 72, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 28, 2004, 2:27 PM CDT for Gibson County, Pike County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2004, 2:27 PM CDT (19:27 UTC)
- Expired
- Aug 28, 2004, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Gibson County, IN, Pike County, IN
The radar
The Evansville,IN radar (KVWX), 27 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 281929
FFWPAH
INC051-125-282230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
227 PM CDT SAT AUG 28 2004
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PIKE COUNTY IN SOUTHWEST INDIANA
GIBSON COUNTY IN SOUTHWEST INDIANA
* UNTIL 530 PM CDT(530 PM EST)
* AT 223 PM CDT(223 PM EST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
HAS INDICATED NEAR TWO INCHES OF RAIN HAD FALLEN IN THE PAST HOUR
OVER PORTIONS OF SOUTHWEST INDIANA. THUNDERSTORMS CONTINUE TO
REDEVELOP ALONG A COLD FRONT POSITIONED ACROSS THE AREA...AND TRAIN
OVER THE SAME SATURATED GROUND. THIS WILL CAUSE FLOODING THROUGHOUT
MUCH OF THE AFTERNOON.
* LOCATIONS IMPACTED INCLUDE BOWMAN...FORT BRANCH...FRANCISCO...
GLEZEN...JOHNSON...MACKEY...OAKLAND CITY...OWENSVILLE...PATOKA...
PETERSBURG...PRINCETON...SOMERVILLE...SPURGEON...STENDAL AND
WINSLOW
ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED. MOVE TO HIGHER GROUND.
LAT...LON 3851 8710 3827 8711 3820 8768 3825 8787
3840 8773 3848 8754
$$
FRIEDLEIN1 follow-up statement
000 WGUS73 KPAH 282111 FFSPAH INC051-125-282230- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 408 PM CDT SAT AUG 28 2004 ...FLASH FLOOD WARNING IN EFFECT FOR GIBSON AND PIKE COUNTIES HAS BEEN CANCELLED... RADAR INDICATED THAT THE THUNDERSTORMS RESPONSIBLE FOR PRODUCING TWO TO THREE INCHES OF RAIN DURING THE MID AFTERNOON HAVE DISSIPATED. LOCAL EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT SOME FLOODING WHICH HAD OCCURED HAS SINCE SUBSIDED. $$ FRIEDLEIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 1:25 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 28, 1:25 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 125 PM CDT SAT AUG 28 2004 .DISCUSSION... CONVECTION HAS BEEN STEADILY INCREASING THIS AFTERNOON AHEAD OF A 500 MB VORT CENTER ENTERING WRN ARKANSAS. THE RUC MODEL LIFTS THIS VORT CENTER NORTHEASTWARD ACROSS ARKANSAS THIS EVENING. WITH PLENTY OF TROPICAL MOISTURE TO WORK WITH /PRECIP WATER VALUES AROUND 2 INCHES AND SFC DEW POINTS AROUND 75/...SOME LOCALLY VERY HEAVY RAINFALL WILL OCCUR. THIS WILL BE MENTIONED IN THE GRIDDED AND TEXT FORECAST PRODUCTS. FFG VALUES ARE QUITE HIGH IN MOST AREAS...AROUND 2.5 INCHES PER HOUR...WHICH SHOULD LIMIT RUNOFF PROBLEMS. FFG IS LOWER IN THE WABASH VALLEY...AND THIS AREA WILL NEED TO BE MONITORED MORE CLOSELY AFTER THE COPIOUS RAINFALL OF A FEW NIGHTS AGO. SECONDARY CONCERN IS THE POTENTIAL FOR A FEW WIND/HAIL EVENTS AS ADDRESSED IN RECENT MCD 2139 FROM THE STORM PREDICTION CENTER. AT ANY RATE...THE ACTIVITY WILL DIMINISH WITH LOSS OF DAYTIME HEATING AFTER 02Z. SOME LINGERING SHOWERS OR WEAK STORMS WILL PERSIST UNTIL THE COLD FRONT PASSAGE ON SUNDAY. THE FRONT IS NOT WELL DEFINED. THE DEW POINT AND TEMP GRADIENT LAG WELL BEHIND THE SFC WIND SHIFT LINE. THEREFORE...THE DIFFERENCES IN THE MODEL TIMING OF THE SURFACE TROUGH AND WIND SHIFT HAVE LITTLE EFFECT ON THE FORECAST. LOW LEVEL DRYING WILL BE VERY SLOW TO OCCUR. THE ETA/GFS MOS TEMPS AND DEW POINTS LOOK SEVERAL DEGREES TOO COOL TONIGHT FOR SUCH A WEAK NORTHERLY FLOW. WILL FOLLOW NGM MOS FOR LOWS. MAIN THEME FOR THE SUNDAY FORECAST IS LINGERING LOW LEVEL MOISTURE IMMEDIATELY BEHIND THE SLOW MOVING COLD FRONT. ETA/GFS TIME HEIGHT CROSS SECTIONS INDICATE LOW CLOUDS WILL BE SLOW TO LEAVE. GIVEN THE CLOUDINESS AND WEAK NORTHERLY FLOW...THE COOLER ETA/GFS MOS WILL BE FOLLOWED. SOME RESIDUAL INSTABILITY SHOWERS AND WEAK THUNDERSTORMS ARE POSSIBLE AHEAD OF THE MID LEVEL TROUGH AXIS. WILL RETAIN A LOW CHANCE OF SHOWERS FOR THE KHOP AREA INTO EARLY SUNDAY NIGHT...WHEN THE 700 MB TROUGH AXIS WILL FINALLY PASS THROUGH. RELATIVE TO THE PAST FEW DAYS...PLEASANTLY LOW DEW POINTS ARE EXPECTED MONDAY THROUGH WEDNESDAY AS SURFACE HIGH PRESSURE BUILDS SOUTHEAST ACROSS ILLINOIS. LITTLE IF ANY CU IS EXPECTED AS 850 DEW POINTS FALL TO AROUND MINUS 5 ON MONDAY. SURFACE HIGH TEMPS WILL NOT BE A WHOLE LOT COOLER SINCE 850 MB TEMPS WILL REMAIN IN THE TEENS. OVERNIGHT LOWS WILL BE NOTICEABLY LOWER IN THE DRY AIR MASS. FORECAST FOR LATER IN THE WEEK IS COMPLICATED BY MODEL DIFFERENCES. LATEST 12Z GFS DEVELOPS A WAVE ALONG THE FRONT OVER THE SOUTHEASTERN STATES LATE WEDNESDAY. THIS LOW THEN CIRCULATES PLENTY OF LOW AND MID LEVEL MOISTURE WESTWARD INTO THE LOWER OHIO VALLEY ON THURSDAY. BY FRIDAY AND SATURDAY...ENOUGH MOISTURE AND INSTABILITY SHOULD BE IN PLACE FOR ISOLATED DIURNAL CONVECTION. DGEX/GFS INDICATE THE TRIGGER WILL BE A 500 MB SHORTWAVE LIFTING NORTHEAST FROM TEXAS TOWARD THE MID MISSISSIPPI VALLEY. THE ECMWF/UKMET ARE MORE PRONOUNCED WITH RIDGING AROUND THE NORTH AND WEST SIDE OF HURRICANE FRANCES...WHICH WOULD KEEP OUR AREA DRY. WILL FOLLOW THE GFS/DGEX/NCEP GUIDANCE AT THIS TIME. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MY
Hazardous weather outlook, Aug 28, 3:40 AM CDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 340 AM CDT SAT AUG 28 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-291000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 340 AM CDT SAT AUG 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF ISOLATED SEVERE THUNDERSTORMS...WITH THE MAIN HAZARDS STRONG WIND AND HAIL...MAINLY THIS AFTERNOON AND EARLY THIS EVENING. LOCALLY HEAVY RAIN IS POSSIBLE WITH THE STORMS AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SMALL CHANCE OF THUNDERSTORMS SUNDAY...MAINLY EARLY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 1:40 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Pike | 50 min |
Nearby
Flash Flood Warnings in Indiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.